Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
148 Doctors are Online

Do high tyroid levels cause tghtening in throat,raspy voice,choking feeling and frequent cough?

User rating for this question
Very Good
Answered by

Infectious Diseases Specialist
Practicing since : 1973
Answered : 554 Questions
Question
i was in the hospital 7 weeks ago with tightening in my thoart they said my thyroid levels were high and to follow up with my family dr which i have done. since than i have developed a rasphy voice lost a few pounds have a choking feeling all the time and have a frequent cough. i have a appointment with an endocrinology but now until janurary 20. i'm scared to wait . what is your opinion.
Posted Tue, 7 Jan 2014 in Thyroid Problem and Hormonal Problems
 
 
Answered by Dr. Fatbardha Sejdini 58 minutes later
Brief Answer: Kindly send in the results of your thyroid tests! Detailed Answer: Hi my dear, The symptoms you are experiencing like the tightening in your throat, raspy voice, a choking feeling all the time and frequent cough are indicating for thyroid problems. As you are saying, the findings of your lab results showed high thyroid levels, which need proper treatment and follow up by an endocrinologist. I'd ask to kindly attach and send to me the results of the tests you carried out in order to assist you further! Usually the problems would be nodules of thyroid associated with high thyroid hormone level. They are not as serious as cancer, however thyroid nodules should be properly treated. So, you can get relief of the symptoms. You are also mentioning to be followed up with your family Dr; that's great. If he/she has appointed to an endocrinologist for January, it means that your situation is not an emergency to become scared. Looking forward to have the results of your tests as requested! Thank you! Dr.Bardha
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an Endocrinologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor